Alert archive / Georgia / Flash Flood Warnings in 2022

Flash Flood Warning 40, NWS Tallahassee, FL

August 26, 2022Dougherty County, Georgia

NWS Tallahassee, FL issued this flash flood warning at Aug 26, 2022, 6:17 PM EDT for Dougherty County, Georgia. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2022, 6:17 PM EDT (22:17 UTC)
Expired
Aug 26, 2022, 7:42 PM EDT
In force
85 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Dougherty County, GA

The radar

The Moody AFB radar (KVAX), 129 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2022-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 565 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2022-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
565 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

659 
WGUS52 KTAE 262217
FFWTAE
GAC095-270130-
/O.NEW.KTAE.FF.W.0040.220826T2217Z-220827T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
617 PM EDT Fri Aug 26 2022

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Northeastern Dougherty County in southwestern Georgia...

* Until 930 PM EDT.

* At 617 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 3 inches of 
  rain have fallen in the last 1 Hour. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Albany, Marine Corps Logistics Base, Turner City and East Albany.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3162 8414 3162 8400 3154 8400 3154 8414

FLASH FLOOD...RADAR INDICATED

$$

73-YOUNG
1 follow-up statement
642 
WGUS72 KTAE 262342
FFSTAE

Flash Flood Statement
National Weather Service Tallahassee FL
742 PM EDT Fri Aug 26 2022

GAC095-262352-
/O.CAN.KTAE.FF.W.0040.000000T0000Z-220827T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dougherty GA-
742 PM EDT Fri Aug 26 2022

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN DOUGHERTY 
COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3162 8414 3162 8400 3154 8400 3154 8414

$$

CY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:51 PM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Aug 26, 2:51 PM EDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
251 PM EDT Fri Aug 26 2022

.NEAR TERM [Through Saturday]...

Showers and thunderstorms are currently ongoing along the sea breeze
and within SE Alabama. A fairly typical summer afternoon is expected
this afternoon with showers and storms pushing inland with the sea
breeze and an overall transition to a normal summer day is expected
tomorrow. As a stationary boundary across the region finally begins
to break down, we can expect less cloud cover to start the day,
which will allow summertime convection to initiate normally. Given
the persistently moist air mass that remains in place, localized
flash flooding within heavy downpours remains the primary threat.
Expect overnight lows in the low to mid 70s with daytime highs in
the upper 80s.

.SHORT TERM [Saturday Night Through Sunday Night]...

The latter half of the weekend will continue to feature troughing
over the region with ensemble mean Preciptable Water in excess of 2
inches. As such, PoPs remain above climo, in the 60-80 pct range.
Diurnally driven thunderstorms will continue to pose an isolated
flash flood threat, as reflected in a marginal risk for excessive
rainfall from WPC. Some drier air working in aloft and increased
instability may lead to gusty thunderstorm winds. Temperatures will
be near seasonable levels.

.LONG TERM [Monday Through Friday]...

Looking ahead to next week, Precipitable Water is modeled around 2
inches through the period. Meanwhile, a cold front approaches on
Thursday and Friday, as it gradually dissipates. This all points to
a continued wet pattern. As such, likely PoPs each day associated
with diurnally driven convection. Gusty thunderstorm winds remain
possible with drier air modeled aloft. Temperatures will continue
near seasonable levels.

&&

.AVIATION...
[Through 18Z Saturday]

Showers and thunderstorms will be moving across the region within
the next few hours and through sunset, MVFR conditions will be
possible within and around thunderstorms. Mostly VFR conditions
expected overnight, except at terminals DHN/ABY/VLD where low cigs
and fog may be possible tomorrow morning prior to sunrise. VFR
conditions will prevail an hour or two after sunrise.

&&

.MARINE...

Thunderstorms are likely at times through the period. Otherwise,
tranquil boating conditions are expected with winds around 5 to
10 knots and waves around 1 foot.

&&

.FIRE WEATHER...

A persistently wet and unsettled forecast with daily wetting rains
will continue into next week. Thus, fire weather concerns will be at
a minimum. The exception is afternoon low dispersions which will
continue through tomorrow.

&&

.HYDROLOGY...

Precipitation over the past week shows the greatest departures from
normal generally east of the Flint River in GA and over the adjacent
FL Big Bend, where localized amounts of 3 to 5 inches have occurred.
Locally heavy rainfall with a risk of isolated flash flooding will
continue through the weekend, especially from the southern tier of
AL/GA Counties southward into the FL Big Bend and Panhandle. Hourly
flash flood guidance is around 2 inches in the urban centers away
from the gulf coast, so any heavy and persistent rainfall will need
to be closely monitored.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  89  73  90  73 /  20  60  30  70  30
Panama City   74  88  74  89  74 /  20  50  20  70  20
Dothan        72  86  72  88  72 /  20  70  20  70  20
Albany        73  88  73  89  73 /  30  50  20  60  20
Valdosta      72  90  72  90  73 /  40  70  30  80  30
Cross City    72  91  73  91  73 /  40  50  40  80  40
Apalachicola  75  87  75  88  76 /  20  50  30  60  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Oliver
SHORT TERM...LF
LONG TERM...LF
AVIATION...Oliver
MARINE...LF
FIRE WEATHER...Oliver
HYDROLOGY...LF

In the hours before

Special weather statement, Aug 26, 4:18 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
418 PM EDT Fri Aug 26 2022

FLZ015-026-027-115-127-262045-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
418 PM EDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of southwestern
Wakulla, southeastern Liberty and northeastern Franklin Counties
through 445 PM EDT...

At 418 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Carrabelle, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sopchoppy, Buckhorn, Sanborn, Curtis Mill and Mcintyre.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2989 8473 3007 8476 3016 8447 2994 8442
TIME...MOT...LOC 2018Z 260DEG 11KT 2997 8460

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

33
Special weather statement, Aug 26, 5:01 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
501 PM EDT Fri Aug 26 2022

FLZ034-134-262130-
Coastal Dixie FL-Inland Dixie FL-
501 PM EDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of northwestern Dixie
County through 530 PM EDT...

At 501 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Steinhatchee, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cross City, Eugene, Shamrock, Hines, Jonesboro and Cross City
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2952 8330 2964 8339 2978 8321 2961 8308
TIME...MOT...LOC 2101Z 237DEG 11KT 2962 8328

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

73-YOUNG
Local storm report, Aug 26, 5:05 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
505 PM EDT FRI AUG 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLOOD            1 SSE RICHBURG          31.38N 85.95W
08/26/2022                   COFFEE             AL   EMERGENCY MNGR

            MINOR FLOODING WAS REPORTED NEAR 6133 COUNTY
            ROAD 514.

&&
Special weather statement, Aug 26, 5:07 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
407 PM CDT Fri Aug 26 2022

FLZ010>013-262145-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
407 PM CDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of south central
Jackson, northeastern Bay, northwestern Calhoun and east central
Washington Counties in the Panhandle of Florida through 445 PM CDT...

At 407 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles east of Vernon, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Betts, Moose Pond, Center Lake, Ridgetop, Round Lake, Fountain,
Compass Lake and Camps Head.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3046 8548 3058 8554 3071 8533 3052 8521
TIME...MOT...LOC 2107Z 246DEG 9KT 3055 8543

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

73-YOUNG
Special weather statement, Aug 26, 5:09 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
409 PM CDT Fri Aug 26 2022

ALZ067-069-262145-
Henry AL-Houston AL-
409 PM CDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of south central Henry
and northeastern Houston Counties through 445 PM CDT...

At 409 PM CDT, Doppler radar was tracking a strong thunderstorm over
Webb, or near Dothan, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Headland, Dothan, Kinsey, Ashford, Cowarts, Webb, Avon, Sigma,
Grandberry Crossroads, Pearce, Enon, Wilson Mill, Barber, Pleasant
Plains, Ardilla, Farley Nuclear Plant and Smyrna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3140 8524 3122 8510 3121 8510 3114 8535
      3129 8544 3129 8542 3130 8542
TIME...MOT...LOC 2109Z 242DEG 13KT 3126 8533

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

73-YOUNG
Special weather statement, Aug 26, 5:20 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
520 PM EDT Fri Aug 26 2022

FLZ017-262200-
Leon FL-
520 PM EDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of northeastern Leon
County through 600 PM EDT...

At 520 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tallahassee, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tallahassee, Moccasin Gap, Ralford Greenway, Killearn Estates, Macon
Community Park, Fallschase, Baum, Bradfordville, Maclay State
Gardens, Tom Brown Park, Miccosukee and Pisgah Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3053 8398 3052 8401 3052 8404 3050 8404
      3042 8420 3050 8430 3068 8412 3068 8409
      3059 8400 3057 8400 3055 8398 3055 8399
TIME...MOT...LOC 2120Z 231DEG 16KT 3050 8419

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

73-YOUNG

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 5:59 PM EDTAreal Flood AdvisoryTAEDougherty, Worth103 min
Aug 26, 7:06 PM EDTSpecial Weather StatementTAEColquitt39 min

Nearby

Flash Flood Warnings in Georgia, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.